Lynparza/Rubraca reactions: Has anyone... - SHARE Ovarian Can...

SHARE Ovarian Cancer Support

2,302 members805 posts

Lynparza/Rubraca reactions

MaryRay
MaryRay

Has anyone had issues with not being able to handle the parp inhibitor drugs? I finished my 2nd course of chemo at the end of March and they started me on Lynparza at the end of April. It started out okay but after 2 weeks of taking it I started vomiting. The doctors asked me to give it more time because it can take several weeks for your body to acclimate. It only got worse the longer I took it. I toook it for 6 -7 weeks; I could not eat; I was vomiting "nothing" several times a day. I started Rubraca in July and I thought it was going to be okay - I had some nausea and constipation but it was manageable. Then after 4 weeks the nausea intensified and the vomiting started. I just do not get along with PARP Inhibitors. I have stopped taking the Rubraca until my CT Scan to find out if any it did anything except make me ill. The CA125 test is no longer valid for me (it always registers between 1 and 5 even though the cancer returned) so the only way to know if any treatment is working is with a scan. Anyway, I was wondering if anyone else had these issues and what treatment was used instead of the PARP inhibitors. Thanks.

4 Replies
oldestnewest

I just finished my first month on zejula. I've had side effects but nothing as severe ad yours. The starting dose of zejula is 300 mg but most women can't handle that high of a dose so my doctor started me on 200 mg. I think he's going to keep there. I did notice a new side effect every week. Insomnia and severe depression were last weeks surprise. Can u take a lower dose?

They did try lowering my dosage on the Lynparza but it did nothing to mitigate the side effects. It was not tried on the Rubraca because I just had enough and could not do it anymore.

I'm taking Rubraca but am only into my second week and on a half dose. One tablet twice a day. So far no vomiting or nausea but I am having fluid build up which started before the Rubraca. My onc says it should settle once the Rubraca kicks in. I'm praying this drugs does help as I've had 7 chemos and no remission for over 18 months.

MayRay you are NOT alone! I am on Zejula (neraparib). I did great the first month and a half but the nausea is at an all-time high now. They dropped my dose to 200mg 2 weeks ago and still no better. I am nauseated all day and I throw up more on this that I ever did on infused chemo. Like you, I often throw up nothing or just bile. The doctor started me on Nexxium to see if I'm getting reflux from the med that could be causing the nausea. But after 4 days, I see no difference. Now on my own, I've dropped my dose again alternating 100mg/200mg every other day. If that doesn't work I'll try 100mg and then I'll give up and take my chances. My doctor really believes in this med and wants me on it but I can't continue to function with this awful nausea. I have no appetite and no taste for any food, not even my go-to comfort foods. It will be interesting to see what I weight when I see the doc. Wed. I hate you have been so sick - I know what you have been through.

You may also like...